Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Masturbate a lot. Have trouble maintaining erection and don't feel like having sex. Suggest?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1842 Questions
Question
I am 26 years old and I masturbate a lot. Multiple times a day. Sometimes I have trouble maintaining and errection when with a girl and as of a week ago I don't even feel like having sex with my girlfriend. I just worry because it makes me feel like I am XXXXXXX or something. Now that's all I can think about and it's making me depressed and stressed out alot. We were having sex all the time until we became a couple. I just don't know what it could be
Posted Sat, 20 Jul 2013 in Eating Disorders
 
 
Answered by Dr. Ashish Mittal 10 hours later
Hello,
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

In your query you report that (We were having sex all the time until we became a couple) you were having sex regularly in past. Which rule out possibility of having homosexual orientation. So do not worry about that.

Erection do not get affected by masturbation in long term. If you have normal erection during masturbation and poor erection during sex it indicate conditioning of body for masturbation, which will solve after few days of stoppage of masturbation. So stop masturbation or restrict it to 1-2 times in a week only.

Erectile dysfunction can be a result of a psychological or physical problem.
Psychological causes: Most common cause in young patients. These include performance anxiety, emotional weakness, inferiority complex, stress, marital or relationship problems, low mood, feelings of guilt, and the effects of a past sexual and emotional trauma. Men with psychological problem usually have normal nocturnal erections and erections upon awakening, whereas men with physical problem often do not.

Physical causes: Include neurological disorders, alcoholism, drug abuse, hormonal imbalances, diabetes, hypertension, blood vessel disease and chronic diseases.

What I can understand from your query is that you are not able to sustain hard erection which is required for intercourse. You are 26 years of age and at this age, any difficulty in getting or maintain an erection is due to psychological reasons in most of the cases. I hope you are not taking any alcohol or smoking as sometimes these can also cause erectile dysfunction.

I will describe some simple measures which you can incorporate and these should help you:
-First of all, quit smoking and alcohol (if you are taking any)
-Stop worrying excessively.
-Eat a healthy diet: fruits, milk and eggs
-Have faith in yourself and do not take any stress. You can talk to your partner openly and indulge in plenty of foreplay before sex. As you will worry, your problem will increase further. You can also plan to some short vacation for honeymoon, which will relieve your stress.
-Exercise, particularly aerobic exercise (like: Jogging, skipping and cycling) daily. It will increase blood flow all over body and will reduce stress.
-The commonly prescribed drug by the doctors is sildenafil (Viagra) or Tadalafil (Megalis), which causes erections to be stronger and long lasting, but should be taken after prescription. It is important to rule out medical conditions specially related to cardiovascular system before starting such treatment. Both of these medicines have excellent result in physical causes of erectile dysfunction.

There is also need to rule out certain medical conditions which can affect erection. These include diabetes, high blood pressure, heart or thyroid conditions, poor circulation, penile venous incompetency and neurological causes. For that comprehensive evaluation and tests, help of other specialist may also needed.

Apart from that in person evaluation and examination by psychiatrist may be necessary in your case to identify and treat psychological cause of ED, specially sexual anxiety and depression.

So you can follow steps mentioned by me for 1 month, if there is no change, it is better to get evaluated and investigated by physician and psychiatrist to rule out above conditions.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Follow-up: Masturbate a lot. Have trouble maintaining erection and don't feel like having sex. Suggest? 11 minutes later
Thank you for your response. I will try the steps you have given. I believe that you might be correct because I do worry a lot about things and dwell on them. Just last month I had panic attacks regularly because I thought I was going to die or something was wrong with my heart and there wasn't. I am going to talk to a therapist because I believe that will help me to stay more relaxed and secure. Thank you for your time, I do appreciate it
Hi, lately I have been feeling very weird/depressed. I'm starting to think that maybe it's because I all of the sudden am never in the mood to have sex. I am scared that maybe I am XXXXXXX because I have watched XXXXXXX porno before and been aroused. I cannot picture myself kissing another guy though and two guys kissing isn't a turn on. I really don't know if you could help me with this but I am really nervous because I just never feel like having sex anymore.
 
 
Answered by Dr. Ashish Mittal 22 hours later
Hello again,
Thanks for follow up.

Considering history, you do not appear to have homosexual orientation. So do not worry about it.

Panic attacks and depression are usually associated with low libido, low confidence and difficulty sex. Considering multiple panic attacks and depression, you should XXXXXXX nearby psychiatrist for evaluation, counseling and medical/psychological treatment.


Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor